Chemotherapy - Waynec444

Drug or Chemo Therapy Associated with Skin Cancer - Melanoma. Posted on August 20, 2012 View this journey (3 Experiences)

My first round of chemotherapy was inter-furon. It was with an I.V. done 5 days a week. I was nausea, lots of vomiting, muscle & joint aches. I was in bed for days at a time. My radiation was prior to that. Radiation treatments initially were not painful. After the first week, I started getting a real bad sore throat. I could hardly talk & it burned very badly & lasted for about 2 weeks. I did it 3 times a week for 3 weeks...each treatment lasted about 25 minutes. It was a very intense treatment that was focused on my head & neck. Unfortunately, 3 months after I had radiation, I was hospitalized for 12 days because I was aspirating all my food & had pnemonia. My epiglottis got burned during the radiation and all the food I ate was going into my lungs. I had to be put on a feeding tube for 6 weeks. During that time, I did speech therapy 3 days a week to help build up the muscles around my epiglottis, which is the flap in your throat & directs where the food is going...your lungs or stomach. If you are going to have radiation treatments in the neck/head area be sure to ask the doctor about all the side effects. What happened to me what not one of the side effects discussed. I would not have done anything differently though, because that is what I needed to do to try and stop the cancer from spreading.

Easy to Do: Strongly Disagree
Minimal Side Effects: Strongly Disagree
Minimal Impact to Daily Life: Strongly Disagree

Read more Skin Cancer - Melanoma experiences about Chemotherapy.

Read and answer Skin Cancer - Melanoma questions.